MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CASHMERE 14 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL CASHMERE 14 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CRC14030630
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial/final mdr report being submitted for this complaint with associated mfr# 2954740-2017-00060.(b)(4); lot unavailable.Expiration date unavailable; lot unknown.Concomitant product(s): sl-10 microcatheter, synchro wire, and septor balloon; enpower cable catalog# ecb00018200 ; detachment control box catalog# dcb00000500.Manufacturing date unavailable; lot unknown.Based on the information, the event could not be confirmed.The product was not returned for analysis and a device history record review cannot be completed because the lot for the product is unknown.Since the event could not be confirmed and there is no evidence of a manufacturing-related malfunction, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during the procedure a cashmere 3mm x 6.0 cm coil failed to detach during several attempts and then detached when the coil was withdrawn into the catheter.The procedure was for treatment of a recurring posterior communicating artery aneurysm that was treated three times prior to this procedure.Six coils were placed in the aneurysm prior to the use of the complaint cashmere coil.When attempting to detach the cashmere 3x6; approximately 10 detach cycles were employed in an effort to detach the coil without success.The pre-deployment electrical check was performed and the green system ready light illuminated.During the detachment cycle, the detachment light illuminated and the audible signal beeped.All connections appeared to fit properly without application of excessive force.The coil was then withdrawn into the microcatheter, when the coil was partially in the aneurysm and partially in the microcatheter about 1cm into the microcatheter the coil detached.The physician was then able to use the dpu to push the detached coil back into the aneurysm without incident.Four subsequent coils were then introduced and detached in the aneurysm without incident.The same detachment control box and cable were used for the subsequent coils.The aneurysm was then determined to be fully packed and the case was ended.There were no damages noted on the complaint coil prior to use.No patient issues were incurred due to the coil non-detachment issue.The complaint product is not available for investigation.
 
Additional Manufacturer Narrative
This is final mdr report being submitted for this complaint with associated mfr# 2954740-2017-00060.Lot # s11047, (b)(4), expiration date: 30-jun-2021.Mfg date: 07-jul-2016.Based on the information, the event could not be confirmed.The cashmere coil was not returned for analysis; however a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.

Brand Name
CASHMERE 14 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6427999
Report Number2954740-2017-00060
Device Sequence Number602707
Product Code HCG
UDI-Device Identifier00878528004448
UDI-Public(01)00878528004448
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K072173
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue NumberCRC14030630
Device Lot NumberS11047
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/17/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/23/2017
Supplement Report FDA Received Date04/28/2017
Patient Sequence Number1